I've been reading a lot of posts on here about coming off oxi and just wanted to tell all who are posting a HUGE thank you! My boyfriend is finally off oxi for 9 days after tapering down :-) The bad news is he's absolutely miserable with depression, body aches, and what's worse is his doc had suggested Tramadol and he is really wanting it (hasn't been filled yet).
I came to this site looking for support, insights, and information from people who've had life experience with this type of medication. After reading several blogs specifically about Tramadol addiction and how this med works in the body, quite frankly it scares me. I'm not quite sure how to help him see this isn't a step in the right direction.
I could really use some insights as to how I can help support my boyfriend though all this. Many people have talked about w/d lasting 3 weeks coming off oxi, but if anyone could give me some insights from this point forward as to how to help him cope with the depression aspect it could really help! I actually got him to go to church yesterday and though it helped some, it also opened the door to more emotion/guilt/ect. I know that he is praying, as am I, but I gotta tell ya this is really tough stuff!!! Thank you all for your insights!!!!!!!!
Thanks Guy! I could really use some support through this phase and some advise on how to help my bf too. Just before he came off oxi's he was taking too many pain meds (and Ambien), so going back on, even a lower level pain med, would be bad news! Currently he's taking Lyrica for nerve pain, Toprol for his heart/blood pressure, Acid reflux med, and Advil (which in my opinion he's taking too many). He's still off work from his back surgery. At our last doc appointment he was 20% fused after back fusion surgery in February '09. He'd been injured since May '08 and had another surgery July'08 on his back, so we started with lower level pain meds and worked up to oxi's, but coming down and off of these meds is really really tough! I just want him to feel NORMAL again!!!!!!
I don't know if me advising him against the Tramadol is the right thing or not, as I do feel some type of antidepressant might be helpful. BUT, I certainly don't want to see him go through w/d again from yet another medication! This is just such a heartwrenching expereince watching someone I love go through all this!!!!! I can't help but feel angry that our own doc would suggest something that is just as problematic (tramadol) as oxi, especially knowing that he's finally off all the pain meds and that was and is such a huge step forward!!!! It's no wonder so many people get hooked on this ****! (sorry for venting)
What I'd like to see happen is for my bf to stick it out through this tough spot..maybe try an anti-depressant (one without major w/d problems when he's ready to come off of it). I've suggested this site several times as another tool since his therapist isn't helping much, but he's not real open to it. I think the pyschological aspect is what is the worst with all this!
1. Is your bf really ready to stop his meds (lowering a dose to manageable levels usually will eventually lead to previous levels if not higher).
2. Your bf is on quite a few meds - Ambien and Oxy is a recipe for disaster - think Heath Ledger (you're probably aware of this)
3. With that much going on and the amount of meds he's on, there is no way I would try to stop or even taper with the info on this board....he needs to be closely monitored by his physician.
Just my thoughts but looks like dealing with all meds, taking one at a time, and working a med plan for each med is needed. If you tell your physician, trams are not for you, then he or she can develop an alternate plan.
But...your bf really needs to be honest with you and his physician about wanting to stop if he can. No way someone is going to stop their pain meds unless he or she really commits; or, even if he or she does stop, unless there's a commitment to stay off meds, relapse is high.
Just an update. With careful consideration, we opted not to go with Tramadol. After what I read about it here and from other medical information sites, it just wasn't worth the risk of going through another detox with another med. However, pain from the surgery isn't over yet. There is just too much swelling after physical therapy, leading to the shooting pains for days after, and during that time he just isn't able to be up and around. This is such a frustrating situation to be in! We both talked to the doc again today and the doc suggested Darvocet, an anti-inflamatorry, and a mild muscle relaxer to help, but I'm so nervous about going this route. I can see he's in pain and I can see the swelling, but it feels like such a mind game with these meds. I don't think he's completely able to know his true pain baseline just yet, but if he doesn't get up move around, he's not going to heal either. He's never had any issues with Darcocet as far as abuse, but I'm so worried he wants to go this route to manage the addiction more then really for pain management.
For anyone who's been through dealing with post-surgical pain and issues with meds/finding thier true pain baseline, please let me know your thoughts...I really could use some insights. Thanks!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.